Alert archive / Idaho / Red Flag Warnings in 2021

Red Flag Warning 12, NWS Boise, ID

August 20, 202116 counties in Idaho

NWS Boise, ID issued this red flag warning at Aug 20, 2021, 8:25 AM MDT for 16 counties in Idaho. It took effect at Aug 20, 2021, 6:00 PM MDT. It was in force for 30 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 20, 2021, 8:25 AM MDT (14:25 UTC)
In effect from
Aug 20, 2021, 6:00 PM MDT
Expired
Aug 22, 2021, 12:00 AM MDT
In force
30 hr
Issued by
NWS Boise, ID

Counties Ada County, ID, Adams County, ID, Boise County, ID, Camas County, ID, Canyon County, ID, Elmore County, ID, Gem County, ID, Gooding County, ID, Idaho County, ID, Jerome County, ID, Lincoln County, ID, Owyhee County, ID, Payette County, ID, Twin Falls County, ID, Valley County, ID, Washington County, ID

The radar

The Boise radar (KCBX), 53 km from the middle of the area, began a volume at 14:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 21, 8:50 PM MDTHAIL 0.71 Ne Mountain Home Afb, ID
Aug 21, 8:55 PM MDTTSTM WND GST 502 Nne Mountain Home Afb, ID

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 2.4 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2021-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2021-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1908 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

069 
WWUS85 KBOI 201425
RFWBOI

URGENT - FIRE WEATHER MESSAGE
National Weather Service Boise ID
825 AM MDT Fri Aug 20 2021

...FIRE WEATHER WATCH ISSUED FRIDAY EVENING THROUGH SATURDAY
EVENING...

.An upper level storm and cold front will bring scattered 
lightning to the area from this evening through Saturday evening, 
starting earliest on the Oregon side, then in the NF districts and
Northern Boise BLM on the Idaho side, and finally from the 
Treasure and Western Twin Falls districts south to the NV border 
early Saturday morning. Scattered lightning will not occur the 
entire time, but several waves of storms are expected as the low 
moves through the area.

ORZ636-201530-
/O.CAN.KBOI.FW.A.0008.210821T0000Z-210822T0000Z/
Burns BLM-
725 AM PDT Fri Aug 20 2021

...FIRE WEATHER WATCH IS CANCELLED FOR LIGHTNING FOR BURNS BLM...
VALE BLM AND BAKER VALLEY...WHICH ARE FIRE WEATHER ZONES 636...
637 AND 646...

The National Weather Service in Boise has cancelled the Fire
Weather Watch. 

Thunderstorms will occur, especially over the eastern third of the 
district, but scattered coverage is not expected. Therefore the 
watch has been cancelled.

$$

IDZ400>403-421-202230-
/O.UPG.KBOI.FW.A.0008.210821T0600Z-210822T0600Z/
/O.NEW.KBOI.FW.W.0012.210821T0300Z-210822T0600Z/
Northern Boise BLM-Western Payette National Forest-
Eastern Payette National Forest-Northern Boise National Forest-
Southern Boise National Forest/Western Sawtooth National Forest-
825 AM MDT Fri Aug 20 2021

...RED FLAG WARNING IN EFFECT FROM 9 PM THIS EVENING TO MIDNIGHT
MDT SATURDAY NIGHT FOR LIGHTNING F...

The National Weather Service in Boise has issued a Red Flag
Warning, which is in effect from 9 PM this evening to midnight
MDT Saturday night. The Fire Weather Watch is no longer in
effect. 

* THUNDERSTORMS...Scattered thunderstorms are expected.

* OUTFLOW WINDS...Gust to 40 mph are possible.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will occur shortly.

&&

$$

ORZ637-646-202230-
/O.UPG.KBOI.FW.A.0008.210821T0000Z-210822T0000Z/
/O.NEW.KBOI.FW.W.0012.210821T0000Z-210822T0000Z/
Vale BLM-Baker Valley-
825 AM MDT Fri Aug 20 2021 /725 AM PDT Fri Aug 20 2021/

...RED FLAG WARNING IN EFFECT FROM 6 PM MDT /5 PM PDT/ THIS
EVENING TO 6 PM MDT /5 PM PDT/ SATURDAY FOR LIGHTNING FOR BURNS 
BLM AND BAKER VALLEY...WHICH ARE FIRE WEATHER ZONES 637 AND 
646...

The National Weather Service in Boise has issued a Red Flag
Warning, which is in effect from 6 PM MDT /5 PM PDT/ this evening
to 6 PM MDT /5 PM PDT/ Saturday. The Fire Weather Watch is no
longer in effect. 

* THUNDERSTORMS...Scattered thunderstorms are expected.

* OUTFLOW WINDS...Gust to 40 mph are possible.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will occur shortly.

&&

$$

IDZ423-424-426-202230-
/O.UPG.KBOI.FW.A.0008.210821T1200Z-210822T0600Z/
/O.NEW.KBOI.FW.W.0012.210821T1200Z-210822T0600Z/
Owyhee Mountains-Western Twin Falls BLM-Southern Highlands-
825 AM MDT Fri Aug 20 2021

...RED FLAG WARNING IN EFFECT FROM 6 AM SATURDAY TO MIDNIGHT MDT
SATURDAY NIGHT FOR LIGHTNING FOR OWYHEE MOUNTAINS... WESTERN TWIN
FALLS BLM AND SOUTHERN HIGHLANDS...WHICH ARE FIRE WEATHER ZONES 
423...424 AND 426...

The National Weather Service in Boise has issued a Red Flag
Warning, which is in effect from 6 AM Saturday to midnight MDT
Saturday night. The Fire Weather Watch is no longer in effect. 

* THUNDERSTORMS...Scattered thunderstorms are expected.

* OUTFLOW WINDS...Gust to 40 mph are possible.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will occur shortly.

&&

$$

IDZ420-202230-
/O.UPG.KBOI.FW.A.0008.210821T0600Z-210822T0600Z/
/O.NEW.KBOI.FW.W.0012.210821T1200Z-210822T0600Z/
Treasure Valley BLM-
825 AM MDT Fri Aug 20 2021

...RED FLAG WARNING IN EFFECT FROM 6 AM SATURDAY TO MIDNIGHT MDT
SATURDAY NIGHT FOR LIGHTNING FOR TREASURE VALLEY BLM...WHICH IS
FIRE ZONE 420...

The National Weather Service in Boise has issued a Red Flag
Warning, which is in effect from 6 AM Saturday to midnight MDT
Saturday night. The Fire Weather Watch is no longer in effect. 

* THUNDERSTORMS...Scattered thunderstorms are expected.

* OUTFLOW WINDS...Gust to 40 mph are possible.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will occur shortly.

&&

$$


L
7 follow-up statements
224 
WWUS85 KBOI 201427
RFWBOI

URGENT - FIRE WEATHER MESSAGE
National Weather Service Boise ID
827 AM MDT Fri Aug 20 2021

...FIRE WEATHER WATCH ISSUED FRIDAY EVENING THROUGH SATURDAY
EVENING...

.An upper level storm and cold front will bring scattered
lightning to the area from this evening through Saturday evening,
starting earliest on the Oregon side, then in the NF districts
and Northern Boise BLM on the Idaho side, and finally from the
Treasure and Western Twin Falls districts south to the NV border
early Saturday morning. Scattered lightning will not occur the
entire time, but several waves of storms are expected as the low
moves through the area.

ORZ637-646-202230-
/O.CON.KBOI.FW.W.0012.210821T0000Z-210822T0000Z/
Vale BLM-Baker Valley-
827 AM MDT Fri Aug 20 2021 /727 AM PDT Fri Aug 20 2021/

...RED FLAG WARNING REMAINS IN EFFECT FROM 6 PM MDT /5 PM PDT/
THIS EVENING TO 6 PM MDT /5 PM PDT/ SATURDAY FOR LIGHTNING FOR
BURNS BLM AND BAKER VALLEY...WHICH ARE FIRE WEATHER ZONES 637 AND
646...

* THUNDERSTORMS...Scattered thunderstorms are expected.

* OUTFLOW WINDS...Gust to 40 mph are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will occur shortly.

&&

$$

IDZ400>403-421-202230-
/O.CON.KBOI.FW.W.0012.210821T0300Z-210822T0600Z/
Northern Boise BLM-Western Payette National Forest-
Eastern Payette National Forest-Northern Boise National Forest-
Southern Boise National Forest/Western Sawtooth National Forest-
827 AM MDT Fri Aug 20 2021

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
MIDNIGHT MDT SATURDAY NIGHT FOR LIGHTNING F...

* THUNDERSTORMS...Scattered thunderstorms are expected.

* OUTFLOW WINDS...Gust to 40 mph are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will occur shortly.

&&

$$

IDZ420-423-424-426-202230-
/O.CON.KBOI.FW.W.0012.210821T1200Z-210822T0600Z/
Treasure Valley BLM-Owyhee Mountains-Western Twin Falls BLM-
Southern Highlands-
827 AM MDT Fri Aug 20 2021

...RED FLAG WARNING REMAINS IN EFFECT FROM 6 AM SATURDAY TO
MIDNIGHT MDT SATURDAY NIGHT FOR LIGHTNING FOR OWYHEE MOUNTAINS...
WESTERN TWIN FALLS BLM AND SOUTHERN HIGHLANDS...WHICH ARE FIRE
WEATHER ZONES 423...424 AND 426...

* THUNDERSTORMS...Scattered thunderstorms are expected.

* OUTFLOW WINDS...Gust to 40 mph are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will occur shortly.

&&

$$


L
411 
WWUS85 KBOI 201429 CCA
RFWBOI

URGENT - FIRE WEATHER MESSAGE...CORRECTED
National Weather Service Boise ID
829 AM MDT Fri Aug 20 2021

...FIRE WEATHER WATCH ISSUED FRIDAY EVENING THROUGH SATURDAY
EVENING...

.An upper level storm and cold front will bring scattered
lightning to the area from this evening through Saturday evening,
starting earliest on the Oregon side, then in the NF districts
and Northern Boise BLM on the Idaho side, and finally from the
Treasure and Western Twin Falls districts south to the NV border
early Saturday morning. Scattered lightning will not occur the
entire time, but several waves of storms are expected as the low
moves through the area.

ORZ637-646-202230-
/O.CON.KBOI.FW.W.0012.210821T0000Z-210822T0000Z/
Vale BLM-Baker Valley-
829 AM MDT Fri Aug 20 2021 /729 AM PDT Fri Aug 20 2021/

...RED FLAG WARNING REMAINS IN EFFECT FROM 6 PM MDT /5 PM PDT/
THIS EVENING TO 6 PM MDT /5 PM PDT/ SATURDAY FOR LIGHTNING FOR
BURNS BLM AND BAKER VALLEY...WHICH ARE FIRE WEATHER ZONES 637 AND
646...

* THUNDERSTORMS...Scattered thunderstorms are expected.

* OUTFLOW WINDS...Gust to 40 mph are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will occur shortly.

&&

$$

IDZ400>403-421-202230-
/O.COR.KBOI.FW.W.0012.210821T0300Z-210822T0600Z/
Northern Boise BLM-Western Payette National Forest-
Eastern Payette National Forest-Northern Boise National Forest-
Southern Boise National Forest/Western Sawtooth National Forest-
829 AM MDT Fri Aug 20 2021

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
MIDNIGHT MDT SATURDAY NIGHT FOR LIGHTNING FOR NORTHERN BOISE BLM...
WESTERN PAYETTE NATIONAL FOREST...EASTERN PAYETTE NATIONAL
FOREST... NORTHERN BOISE NATIONAL FOREST...TREASURE VALLEY BLM
AND SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL
FOREST...WHICH ARE FIRE WEATHER ZONES 400...401...402...403...
420 AND 421......

* THUNDERSTORMS...Scattered thunderstorms are expected.

* OUTFLOW WINDS...Gust to 40 mph are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will occur shortly.

&&

$$

IDZ420-423-424-426-202230-
/O.CON.KBOI.FW.W.0012.210821T1200Z-210822T0600Z/
Treasure Valley BLM-Owyhee Mountains-Western Twin Falls BLM-
Southern Highlands-
829 AM MDT Fri Aug 20 2021

...RED FLAG WARNING REMAINS IN EFFECT FROM 6 AM SATURDAY TO
MIDNIGHT MDT SATURDAY NIGHT FOR LIGHTNING FOR OWYHEE MOUNTAINS...
WESTERN TWIN FALLS BLM AND SOUTHERN HIGHLANDS...WHICH ARE FIRE
WEATHER ZONES 423...424 AND 426...

* THUNDERSTORMS...Scattered thunderstorms are expected.

* OUTFLOW WINDS...Gust to 40 mph are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will occur shortly.

&&

$$


L
885 
WWUS85 KBOI 201430 CCA 
RFWBOI

URGENT - FIRE WEATHER MESSAGE...CORRECTED
National Weather Service Boise ID
830 AM MDT Fri Aug 20 2021

...FIRE WEATHER WATCH ISSUED FRIDAY EVENING THROUGH SATURDAY
EVENING...

.An upper level storm and cold front will bring scattered
lightning to the area from this evening through Saturday evening,
starting earliest on the Oregon side, then in the NF districts
and Northern Boise BLM on the Idaho side, and finally from the
Treasure and Western Twin Falls districts south to the NV border
early Saturday morning. Scattered lightning will not occur the
entire time, but several waves of storms are expected as the low
moves through the area.

ORZ637-646-202230-
/O.CON.KBOI.FW.W.0012.210821T0000Z-210822T0000Z/
Vale BLM-Baker Valley-
830 AM MDT Fri Aug 20 2021 /730 AM PDT Fri Aug 20 2021/

...RED FLAG WARNING REMAINS IN EFFECT FROM 6 PM MDT /5 PM PDT/
THIS EVENING TO 6 PM MDT /5 PM PDT/ SATURDAY FOR LIGHTNING FOR
BURNS BLM AND BAKER VALLEY...WHICH ARE FIRE WEATHER ZONES 637 AND
646...

* THUNDERSTORMS...Scattered thunderstorms are expected.

* OUTFLOW WINDS...Gust to 40 mph are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will occur shortly.

&&

$$

IDZ400>403-421-202230-
/O.COR.KBOI.FW.W.0012.210821T0300Z-210822T0600Z/
Northern Boise BLM-Western Payette National Forest-
Eastern Payette National Forest-Northern Boise National Forest-
Southern Boise National Forest/Western Sawtooth National Forest-
830 AM MDT Fri Aug 20 2021

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
MIDNIGHT MDT SATURDAY NIGHT FOR LIGHTNING FOR NORTHERN BOISE BLM...
WESTERN PAYETTE NATIONAL FOREST...EASTERN PAYETTE NATIONAL
FOREST... NORTHERN BOISE NATIONAL FOREST...TREASURE VALLEY BLM
AND SOUTHERN BOISE NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL
FOREST...WHICH ARE FIRE WEATHER ZONES 400...401...402...403...
420 AND 421...

* THUNDERSTORMS...Scattered thunderstorms are expected.

* OUTFLOW WINDS...Gust to 40 mph are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will occur shortly.

&&

$$

IDZ420-423-424-426-202230-
/O.CON.KBOI.FW.W.0012.210821T1200Z-210822T0600Z/
Treasure Valley BLM-Owyhee Mountains-Western Twin Falls BLM-
Southern Highlands-
830 AM MDT Fri Aug 20 2021

...RED FLAG WARNING REMAINS IN EFFECT FROM 6 AM SATURDAY TO
MIDNIGHT MDT SATURDAY NIGHT FOR LIGHTNING FOR OWYHEE MOUNTAINS...
WESTERN TWIN FALLS BLM AND SOUTHERN HIGHLANDS...WHICH ARE FIRE
WEATHER ZONES 423...424 AND 426...

* THUNDERSTORMS...Scattered thunderstorms are expected.

* OUTFLOW WINDS...Gust to 40 mph are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will occur shortly.

&&

$$


L
307 
WWUS85 KBOI 202059
RFWBOI

URGENT - FIRE WEATHER MESSAGE
National Weather Service Boise ID
259 PM MDT Fri Aug 20 2021

...FIRE WEATHER WATCH ISSUED FRIDAY EVENING THROUGH SATURDAY
EVENING...

.An upper level storm and cold front will bring scattered
lightning to the area from this evening through Saturday evening,
starting earliest on the Oregon side, then in the NF districts
and Northern Boise BLM on the Idaho side, and finally from the
Treasure and Western Twin Falls districts south to the NV border
early Saturday morning. Scattered lightning will not occur the
entire time, but several waves of storms are expected as the low
moves through the area.

ORZ637-646-211430-
/O.CON.KBOI.FW.W.0012.210821T0000Z-210822T0000Z/
Vale BLM-Baker Valley-
259 PM MDT Fri Aug 20 2021 /159 PM PDT Fri Aug 20 2021/

...RED FLAG WARNING REMAINS IN EFFECT FROM 6 PM MDT /5 PM PDT/
THIS EVENING TO 6 PM MDT /5 PM PDT/ SATURDAY FOR LIGHTNING FOR
BURNS BLM AND BAKER VALLEY...WHICH ARE FIRE WEATHER ZONES 637 AND
646...

* THUNDERSTORMS...Scattered thunderstorms are expected.

* OUTFLOW WINDS...Gust to 40 mph are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will occur shortly.

&&

$$

IDZ400>403-421-211430-
/O.CON.KBOI.FW.W.0012.210821T0300Z-210822T0600Z/
Northern Boise BLM-Western Payette National Forest-
Eastern Payette National Forest-Northern Boise National Forest-
Southern Boise National Forest/Western Sawtooth National Forest-
259 PM MDT Fri Aug 20 2021

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
MIDNIGHT MDT SATURDAY NIGHT FOR LIGHTNING FOR NORTHERN BOISE
BLM... WESTERN PAYETTE NATIONAL FOREST...EASTERN PAYETTE NATIONAL
FOREST... NORTHERN BOISE NATIONAL FOREST AND SOUTHERN BOISE 
NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST...WHICH ARE FIRE 
WEATHER ZONES 400...401...402...403... 420 AND 421...

* THUNDERSTORMS...Scattered thunderstorms are expected.

* OUTFLOW WINDS...Gust to 40 mph are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will occur shortly.

&&

$$

IDZ420-423-424-426-211430-
/O.CON.KBOI.FW.W.0012.210821T1200Z-210822T0600Z/
Treasure Valley BLM-Owyhee Mountains-Western Twin Falls BLM-
Southern Highlands-
259 PM MDT Fri Aug 20 2021

...RED FLAG WARNING REMAINS IN EFFECT FROM 6 AM SATURDAY TO
MIDNIGHT MDT SATURDAY NIGHT FOR LIGHTNING FOR OWYHEE MOUNTAINS...
TREASURE VALLEY BLM...WESTERN TWIN FALLS BLM AND SOUTHERN 
HIGHLANDS...WHICH ARE FIRE WEATHER ZONES 420...423...424 AND 
426...

* THUNDERSTORMS...Scattered thunderstorms are expected.

* OUTFLOW WINDS...Gust to 40 mph are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will occur shortly.

&&

$$


L
080 
WWUS85 KBOI 202223
RFWBOI

URGENT - FIRE WEATHER MESSAGE
National Weather Service Boise ID
423 PM MDT Fri Aug 20 2021

...RED FLAG WARNING FOR FRIDAY EVENING THROUGH SATURDAY 
EVENING...

.An upper level storm and cold front will bring scattered
lightning to the area from this evening through Saturday evening,
starting earliest on the Oregon side, then in the NF districts
and Northern Boise BLM on the Idaho side, and finally from the
Treasure and Western Twin Falls districts south to the NV border
starting early Saturday morning. Scattered lightning will not 
occur the entire time, but several waves of storms are expected as
the low moves through the area.

ORZ637-646-212100-
/O.CON.KBOI.FW.W.0012.210821T0000Z-210822T0000Z/
Vale BLM-Baker Valley-
423 PM MDT Fri Aug 20 2021 /323 PM PDT Fri Aug 20 2021/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT /5 PM PDT/
SATURDAY FOR LIGHTNING FOR VALE BLM AND BAKER VALLEY...WHICH ARE 
FIRE WEATHER ZONES 637 AND 646...

* THUNDERSTORMS...Scattered thunderstorms are expected.

* OUTFLOW WINDS...Gust to 40 mph are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will occur shortly.

&&

$$

IDZ400>403-421-212100-
/O.CON.KBOI.FW.W.0012.210821T0300Z-210822T0600Z/
Northern Boise BLM-Western Payette National Forest-
Eastern Payette National Forest-Northern Boise National Forest-
Southern Boise National Forest/Western Sawtooth National Forest-
423 PM MDT Fri Aug 20 2021

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
MIDNIGHT MDT SATURDAY NIGHT FOR LIGHTNING FOR NORTHERN BOISE
BLM... WESTERN PAYETTE NATIONAL FOREST...EASTERN PAYETTE NATIONAL
FOREST... NORTHERN BOISE NATIONAL FOREST AND SOUTHERN BOISE
NATIONAL FOREST/WESTERN SAWTOOTH NATIONAL FOREST...WHICH ARE FIRE
WEATHER ZONES 400...401...402...403 AND 421...

* THUNDERSTORMS...Scattered thunderstorms are expected.

* OUTFLOW WINDS...Gust to 40 mph are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will occur shortly.

&&

$$

IDZ420-423-424-426-212100-
/O.CON.KBOI.FW.W.0012.210821T1200Z-210822T0600Z/
Treasure Valley BLM-Owyhee Mountains-Western Twin Falls BLM-
Southern Highlands-
423 PM MDT Fri Aug 20 2021

...RED FLAG WARNING REMAINS IN EFFECT FROM 6 AM SATURDAY TO
MIDNIGHT MDT SATURDAY NIGHT FOR LIGHTNING FOR OWYHEE MOUNTAINS...
TREASURE VALLEY BLM...WESTERN TWIN FALLS BLM AND SOUTHERN
HIGHLANDS...WHICH ARE FIRE WEATHER ZONES 420...423...424 AND
426...

* THUNDERSTORMS...Scattered thunderstorms are expected.

* OUTFLOW WINDS...Gust to 50 mph are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will occur shortly.

&&

$$
967 
WWUS85 KBOI 212003
RFWBOI

URGENT - FIRE WEATHER MESSAGE
National Weather Service Boise ID
203 PM MDT Sat Aug 21 2021

IDZ400>403-420-421-423-424-426-220600-
/O.CON.KBOI.FW.W.0012.000000T0000Z-210822T0600Z/
Northern Boise BLM-Western Payette National Forest-
Eastern Payette National Forest-Northern Boise National Forest-
Treasure Valley BLM-
Southern Boise National Forest/Western Sawtooth National Forest-
Owyhee Mountains-Western Twin Falls BLM-Southern Highlands-
203 PM MDT Sat Aug 21 2021

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR LIGHTNING FOR NORTHERN BOISE BLM...WESTERN PAYETTE NATIONAL
FOREST...EASTERN PAYETTE NATIONAL FOREST...NORTHERN BOISE
NATIONAL FOREST...TREASURE VALLEY BLM...SOUTHERN BOISE NATIONAL
FOREST/WESTERN SAWTOOTH NATIONAL FOREST...OWYHEE MOUNTAINS...
WESTERN TWIN FALLS BLM AND SOUTHERN HIGHLANDS...WHICH ARE FIRE
WEATHER ZONES 400...401...402...403...420...421...423...424 AND
426...

* THUNDERSTORMS...Scattered thunderstorms are expected.

* OUTFLOW WINDS...Gusts to 55 mph are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will occur shortly.

&&

$$

ORZ637-646-220000-
/O.CON.KBOI.FW.W.0012.000000T0000Z-210822T0000Z/
Vale BLM-Baker Valley-
203 PM MDT Sat Aug 21 2021 /103 PM PDT Sat Aug 21 2021/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT /5 PM PDT/
THIS EVENING FOR LIGHTNING FOR VALE BLM AND BAKER VALLEY...WHICH
ARE FIRE WEATHER ZONES 637 AND 646...

* THUNDERSTORMS...Scattered thunderstorms are expected.

* OUTFLOW WINDS...Gusts to 50 mph are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will occur shortly.

&&

$$


L
612 
WWUS85 KBOI 212355
RFWBOI

URGENT - FIRE WEATHER MESSAGE
National Weather Service Boise ID
555 PM MDT Sat Aug 21 2021

...RED FLAG WARNING CONTINUES IN IDAHO BUT IS ABOUT TO EXPIRE 
FOR BAKER VALLEY AND VALE BLM...

ORZ637-646-220100-
/O.EXP.KBOI.FW.W.0012.000000T0000Z-210822T0000Z/
Vale BLM-Baker Valley-
555 PM MDT Sat Aug 21 2021 /455 PM PDT Sat Aug 21 2021/

...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT /5 PM PDT/ THIS
EVENING FOR LIGHTNING FOR VALE BLM AND BAKER VALLEY...WHICH ARE
FIRE WEATHER ZONES 637 AND 646...

Isolated thunderstorms will continue for a few more hours, but the
possibility of scattered lightning is now very small. Therefore,
the warning will be allowed to expire on schedule.

$$

IDZ400>403-420-421-423-424-426-220600-
/O.CON.KBOI.FW.W.0012.000000T0000Z-210822T0600Z/
Northern Boise BLM-Western Payette National Forest-
Eastern Payette National Forest-Northern Boise National Forest-
Treasure Valley BLM-
Southern Boise National Forest/Western Sawtooth National Forest-
Owyhee Mountains-Western Twin Falls BLM-Southern Highlands-
555 PM MDT Sat Aug 21 2021

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR LIGHTNING FOR NORTHERN BOISE BLM...WESTERN PAYETTE NATIONAL
FOREST...EASTERN PAYETTE NATIONAL FOREST...NORTHERN BOISE
NATIONAL FOREST...TREASURE VALLEY BLM...SOUTHERN BOISE NATIONAL
FOREST/WESTERN SAWTOOTH NATIONAL FOREST...OWYHEE MOUNTAINS...
WESTERN TWIN FALLS BLM AND SOUTHERN HIGHLANDS...WHICH ARE FIRE
WEATHER ZONES 400...401...402...403...420...421...423...424 AND
426...

* THUNDERSTORMS...Scattered thunderstorms are expected.

* OUTFLOW WINDS...Gusts to 55 mph are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will occur shortly.

&&

$$


L

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Aug 20, 3:17 AM MDT, 5 hours 8 minutes earlier.

Area forecast discussion, Aug 20, 3:17 AM MDT, 5 hours 8 minutes before
Area Forecast Discussion
National Weather Service Boise ID
317 AM MDT Fri Aug 20 2021

.SHORT TERM...Today through Sunday night...Mostly sunny and
warm today before an upper low comes in from the BC coast
tonight through Saturday night. The low will bring showers
and thunderstorms mainly to northern mountain areas. Up to
a half inch of rain will fall in Valley County late tonight
through Saturday evening, but even the lower southern valleys
in our CWA will get some, generally less than .10 inch. A
surface cold front will pass through eastern Oregon late
tonight and western Idaho Saturday morning with precipitation
heaviest along and behind the front. The low will weaken to
an open trough as it passes through Idaho Saturday evening
and then exits east Saturday night, with clearing from west
to east. Patchy smoke will remain in the forecast although
showers should help to reduce it.

.LONG TERM...Monday through Friday...A shallow upper level
trough will keep temperatures around 5 degrees below normal
Monday and Tuesday. Precipitation is expected to stay well to
our north. Temperatures will return to near normal FOR Wednesday
through Friday as the trough weakens and moves east of the
Rockies. Smoke will continue to drift over our area from fires
in Washington and Oregon.

&&

.AVIATION...Generally VFR. Areas of haze/smoke reducing
visibility aloft. Surface winds: Variable 10 kt or less. Winds
aloft at 10k feet MSL: northwest 10-20 kts, becoming west to
southwest 10-20 kt this afternoon.

Weekend Outlook...Mainly VFR. An upper level trough will spread
showers and isolated thunderstorms across southeast Oregon into
the central Idaho mountains tonight, and most of southwest Idaho
on Saturday. The showers will end Saturday night, and skies will
be mostly clear on Sunday. Areas of smoke will continue through
the weekend.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...Fire Weather Watch from Saturday morning through Saturday
     evening IDZ423-424-426.
     Fire Weather Watch from late tonight through Saturday evening
     IDZ400>403-420-421.
OR...Fire Weather Watch from this evening through Saturday afternoon
     ORZ636-637-646.

&&

www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise

SHORT TERM...LC
LONG TERM....JT
AVIATION.....JT

Nearby

Red Flag Warnings in Idaho, 2021Red Flag Warnings in Oregon, 2021Every red flag warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.